Louisiana, 2007

Hail in Louisiana, April 10, 2007

April 10, 2007 · NWS LCH · 1 event in 1 county or zone

As a low pressure system moved northeast across the area, a severe thunderstorm caused large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

As a low pressure system moved northeast across the area, a severe thunderstorm caused large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 10, 10:00 AM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 10, 10:00 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1100 AM CDT TUE APR 10 2007

.DISCUSSION...LATEST SFC ANALYSIS SHOWS A WARM FRONT EXTENDING FRO
NEAR BEAUMONT TO CAMERON TO SOUTH OF MARSH ISLAND THEN FARTHER ESE
OFF THE LA COASTLINE. MEANWHILE WATER VAPOR IMAGERY SHOWS A
WEAKENING SHORTWAVE MOVING EAST ACROSS THE LONE STAR STATE...FROM
CNTL OK ACROSS ERN TX. COMBO OF THESE FEATURES ALONG WITH
PLENTIFUL GULF MOISTURE...MAINLY BELOW 600 MB...SETTING OFF PLENTY
OF RW/TRW ACROSS THE FORECAST AREA THIS MORNING. BACK EDGE OF
PRECIP ABOUT TO CROSS THE SABINE RIVER WITH REGIONAL 88DS NOT
SHOWING MUCH BEHIND IT ATTM. VIS IMAGERY SHOWS BREAKS IN THE
OVERCAST BEGINNING TO DEVELOP WEST OF THE FORECAST AREA.

ADJUSTED POPS IN THE GRIDS UPWARD FOR THE AFTERNOON BASED ON
LATEST TRENDS...WITH A RANGE FROM 20 PERCENT WRN 1/3 TO 60 PERCENT
ERN 1/3. HOWEVER IN THE ZONES WILL GO LIKELY FOR ALL LA
ZONES...BUT WITH AN EARLY AFTERNOON MENTION FOR AREA FROM VERNON
TO ALLEN TO JEFF DAVIS TO CAMERON AND WEST TO THE SABINE. AS
STATED PREVIOUSLY BY SPC CONVECTION SHOULD REMAIN ELEVATED IN
NATURE AND STILL NOT EXPECTING ANY SEVERE WEATHER THIS AFTERNOON. ADJUSTED
AFTERNOON MAXES SLIGHTLY BASED ON CONTINUING CONVECTION AND
EXTENSIVE CLOUD COVER.

&&

.PREV DISCUSSION... /ISSUED 745 AM CDT TUE APR 10 2007/

UPDATE...
DID A QUICK UPDATE TO RAISE POPS A BIT AS IT LOOKS LIKE THERE
SHOULD BE PRETTY EXTENSIVE SHOWERS AND THUNDERSTORMS DURING THE
MORNING HOURS EAST OF THE SABINE...STILL LOOKING AT SCATTERED
ACTIVITY WEST OF THE SABINE. MAIN CONCERN WITH THE STORMS WILL BE
FREQUENT LIGHTNING AND HEAVY RAINFALL.

RUA

PREV DISCUSSION... /ISSUED 437 AM CDT TUE APR 10 2007/

DISCUSSION...
LATEST WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL SHORT WAVE IN
CENTRAL TEXAS APPROACHING THE FORECAST AREA. AT THE SURFACE...A
WARM FRONT IS LOCATED OFF THE LOUISIANA COAST IN THE NORTHERN GULF
AS WINDS OVER LAND ARE STILL OUT OF THE EAST. HOWEVER...KLCH VAD
WIND PROFILE SHOWS WINDS JUST ABOVE THE SURFACE OUT OF THE
SOUTHEAST AND SOUTH AT 25 TO 30 KNOTS. THE RESULT HAS BEEN AN AREA
OF ELEVATED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE
FORECAST AREA IN THE WARM AIR ADVECTION REGIME AND GRADUALLY
SPREADING TO THE NORTH. WITH THE ELEVATED NATURE OF THE STORMS AND
LOW SURFACE INSTABILITY...THE STORMS HAVE NOT BEEN TOO STRONG SO
FAR WITH SOME DECENT LIGHTNING AND BRIEF HEAVY RAINFALL BEING THE
MAIN CONCERN.

THE FORECAST CHALLENGE IN THE NEAR TERM IS JUST HOW FAST THE SHORT
WAVE WILL MOVE ACROSS AND WHAT WILL BE THE EXTEND OF THE
PRECIPITATION ON THE RADAR SCOPE AT 12Z WHEN THE FORECAST PERIOD
STARTS. LOOKS LIKE THE SHORT WAVE WILL MOVE FAIRLY QUICKLY ACROSS
THE FORECAST FROM WEST TO EAST AND EXIT THE REGION DURING THE
AFTERNOON. FOR THIS REASON WILL HAVE THE HIGHEST POPS OVER THE
EAST AND NORTHEAST SECTIONS AND ALSO HAVE THE BEST CHANCE
OCCURRING DURING THE MORNING HOURS. AGAIN DONT SEE THE
THUNDERSTORMS BECOMING SURFACE BASED ACROSS THE FORECAST AREA AS
THE SURFACE WARM FRONT LOOKS TO BE DELAYED UNTIL A MAJORITY OF THE
ACTIVITY WILL BE OUT OF THE FORECAST AREA.

AFTER THAT WILL NOT HAVE ANY MENTION OF SHOWER ACTIVITY IN THE
FORECAST AREA FOR THE NEXT FEW DAYS...AS DRIER AIR IN THE MID
LEVELS IS EXPECTED TO CAP THE ATMOSPHERE. TEMPERATURES WILL BE ON
THE WARM-SIDE FOR WEDNESDAY INTO THURSDAY AS UPPER LEVEL RIDGING
BUILDS INTO THE FORECAST AREA.

EXTENDED GUIDANCE STILL SHOWS A STORM SYSTEM DEVELOPING ON THE
LEE-SIDE OF THE ROCKIES ON EARLY FRIDAY AND PUSH OFF TO THE
NORTHEAST. THIS SYSTEM WILL HELP PUSH A PACIFIC COLD FRONT INTO
THE FORECAST AREA FRIDAY NIGHT AND THROUGH THE FORECAST AREA BY
SATURDAY AFTERNOON. BEST ENERGY AND LIFT IS EXPECTED TO BE WELL
NORTH OF THE FORECAST AREA WITH THIS SYSTEM. STILL A SOME
SCATTERED SHOWERS AND A FEW THUNDERSTORMS SHOULD BE ABLE TO
DEVELOP JUST AHEAD OF THE FRONT.

AFTER THE FRONT PASSES...A PLEASANT WEEKEND SHOULD BE IN STORE FOR
LATE SATURDAY AFTERNOON INTO SUNDAY.

AVIATION...
OCCASIONAL MVFR/IFR CEILINGS AND VISIBILITIES FROM SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TAF SITES THROUGH THE
MORNING HOURS. A GRADUAL DECREASE IN SHOWER AND THUNDERSTORM
ACTIVITY IS EXPECTED DURING THE AFTERNOON HOURS AS AN UPPER LEVEL
DISTURBANCE MOVES AWAY FROM THE AREA.

MARINE...
WINDS ARE EXPECTED TO TURN AROUND TO THE SOUTH DURING THE MORNING
AS A WARM FRONT IN THE NORTHERN GULF GRADUALLY PUSHES TO THE
NORTH. SOME SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE
POSSIBLE DURING THE MORNING HOURS AS AN UPPER LEVEL DISTURBANCE
MOVES ACROSS THE REGION.

SOUTHERLY WINDS ARE EXPECTED TO CONTINUE AND GRADUALLY INCREASE BY
LATE THURSDAY INTO FRIDAY AS LOW PRESSURE DEVELOPS IN THE SOUTHERN
PLAINS.

A PACIFIC COLD FRONT IS THEN EXPECTED TO MOVE ACROSS THE COASTAL
WATERS EARLY SATURDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
MODERATE NORTH WINDS ARE EXPECTED TO DEVELOP BEHIND THE FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  63  83  63 /  60  10  10  10
KBPT  75  65  83  63 /  50  10  10  10
KAEX  69  61  84  58 /  80  20  10  10
KLFT  72  62  83  62 /  80  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

25
Hazardous weather outlook, Apr 10, 3:48 AM CST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
448 AM CDT TUE APR 10 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-111115-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
448 AM CDT TUE APR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL DISTURBANCE AND AN APPROACHING WARM FRONT WILL
BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
REGION TODAY. SOME OF THE STORMS WILL PRODUCE FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A PACIFIC COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION FRIDAY
NIGHT AND EARLY SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP AHEAD OF THE FRONT. SOME OF THE STORMS COULD
BE ON THE STRONG-SIDE. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

The radar

The Lake Charles radar (KLCH), 58 km away, was scanning. The volume nearest the first event began at 17:16 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Beauregard

When
April 10, 11:16 AM CST
Where
Beauregard County, 3 mi N of Longville
Measured
1 in hail
Reported by
Public
Coordinates
30.643, -93.230

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28810.